[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1990

Lindane (Kwell) -Induced Aplastic Anemia

Author Affiliations

From the Division of Hematology, Albany Medical College (Drs Rauch, Burkart, and Scharfman), Department of Pharmacy Practice, Albany College of Pharmacy (Dr Kowalsky), and Department of Pharmacy, Albany (NY) Medical Center (Dr Lesar and Mr Sauerbier).

Arch Intern Med. 1990;150(11):2393-2395. doi:10.1001/archinte.1990.00390220125026
Abstract

• Numerous toxic exposures have been implicated in causing aplastic anemia. Thirteen cases of aplastic anemia and 5 cases of other blood dyscrasias, eg, red blood cell aplasia and thrombocytopenia, associated with lindane, have been reported in the literature. However, aplastic anemia secondary to the scabicidal product (lindane [Kwell]) has not been documented, to our knowledge. We present the case of a 21-year-old man with a diagnosis of aplastic anemia, known prolonged exposure to lindane, and documented elevated serum lindane levels. His clinical course is described as well as various defects are explored for the aplasia.

(Arch Intern Med. 1990;150:2393-2395)

×